Rechallenge With Cisplatin After an Acute Coronary Event

Read full text
Authors: Zehra Jaffery, Rick L. Jobski, Richard S. Siegel, Anju Nohria
Cited by: 1
References: 8

Abstract

BACKGROUND: Testicular cancer is the most common malignancy in young men, and cisplatin-based chemotherapy provides excellent long-term survival. However, cisplatin-associated cardiovascular toxicity spans a broad spectrum, and evidence guiding rechallenge after an acute coronary event is limited. CASE SUMMARY: A 24-year-old man with testicular cancer and no cardiovascular risk factors developed chest pain and elevated troponins early in his cisplatin therapy. Coronary angiography revealed a nonocclusive left anterior descending artery thrombus. After treatment with antiplatelet and anticoagulant therapy, the thrombus resolved, and he subsequently underwent a carefully monitored cisplatin rechallenge. DISCUSSION: Given cisplatin's curative benefit, a multidisciplinary team-including cardiology, oncology, and pharmacy-assessed the risks and benefits of continuing therapy. With close surveillance and optimized medical management, including anti-ischemic therapy and anticoagulation, cisplatin was safely reintroduced. TAKE-HOME MESSAGES: Cisplatin-induced myocardial infarction requires prompt recognition and coordinated care. With multidisciplinary evaluation, rechallenge can be safely performed in select patients.

Fields of Study & Subjects

Chemotherapy-induced cardiotoxicity and mitigation Chemotherapy-induced organ toxicity mitigation Acute Myocardial Infarction Research

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
8
Pages
106591–106591
Publication date
21 January 2026
Language
EN